Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

SSRI's and R.E. Dark Irony

Posted by BeachGuy on August 18, 2003, at 18:22:37

In reply to Re: SSRI's and R.E. Dark Irony BeachGuy, posted by Susan J on August 18, 2003, at 16:08:44

Hi susan
...hehe...this little story is kinda complicated so forgive me if I wasn't clear in my original post. I tend to forget what others don't know. The cruel irony here is not the fact that SSRI's cause sexual dysfunction...I mean yes that's part of it but the irony is I had the exact same sexual dyfunction caused by the SSRI's BEFORE I ever swallowed my first antidepresent.

According to the various sex therpists I have visited over the years the problem has a number of deep dark psychological causes- anxiety and it's best buddy, low self esteem being just two.

It was the sexual dysfunction that CAUSED the depression. And the irony is that the treatment for the depression causes the sexual dysfunction that caused the depression in the first place. Now psychologists and sex therapists believe than you can juggle chainsaws and if you do it right, you won't chop your hand off. In other words....you have to treat the depression first or any sex therapy is useless. In my case this thinking is insane. Oh they say...we'll just keep modifying and combining the med suntil you can be a happy ejaculator. But hard fact is you can't treat inhibited male orgasm with SSRI's and you cannot treat someone suffering from anxiety with Wellbutrin...so...as you can see.....

Told ya it was complicated...but hey...I'm a complicated guy :-)

Women don't hang around long with a guy who can't
ejaculate no matter how cute and charming he is! LOL

Fix the sexual dysfunction and the pills go in the garbage...don't need em. But since I have begun to realize the problem can't be fixed....well, you can't blame me for feeling a little down in the dumps!

BG


> > Suicide?... actually doing it? No.
> <<Good. Don't.
>
> >>Considering it because I have found myself with an incurable dysfunction that has already cost me one marriage and alot of relationships? Yes...often.
> <<I'm sorry that you are in that much pain. I wish I could say something to help, but as a female, I guess I am not really qualified to speak on this subject too much.
>
> Do the adverse sexual side effects kill your libido? If not, is Viagra an option?
>
> As far as going off meds totally, this is what my therapist told me. Don't know if it's true or not, I haven't tested it.
>
> Many things cause depression, either situational issues or chemical imbalance in the brain. Regardless, the situational issue "creates" the chemical imbalance.
>
> Remove the situation, and the brain might be able to return to "normal." Sometimes, taking antidepressants for a while "teaches" the brain how to function properly, and you can wean yourself off of ADs. Sometimes, you need ADs for life.
>
> If there is no combination of meds that can help your adverse sexual side effects, if I were you, I'd try going off the meds and see what happens. I'd stay in contact with a doc while doing this though.
>
> Also, Paxil made me suicidal and I've never been suicidal before. Something to think about.
>
> And I'm going to ask the obvious, so forgive me. But have you been to a urologist to check for any physical causes of sexual disfunction? Is the sexual disfunction caused, even in part, by a low self-esteem (this was my boyfriend's problem).
>
> I'm sorry, I really am. I really empathize with what you are going through. Sometimes I think it's much harder for men to deal with this type of issue than it is for women. Not saying women's sex drives don't matter as much, because they do, but I don't think women's self-worth depends so much on their sexuality (especially sexual performance, while men's self-worth can.
>
> You deserve a full and satisfying sex life, just like anyone. I wish you the best.
>
> Susan


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BeachGuy thread:251700
URL: http://www.dr-bob.org/babble/20030818/msgs/251939.html